Alert archive / Iowa / Wind Chill Warnings in 2007
Wind Chill Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill warning at Feb 4, 2007, 11:09 AM CST for 7 counties in Iowa; 4 counties in Illinois. It took effect at Feb 4, 2007, 8:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2007, 11:09 AM CST (17:09 UTC)
- In effect from
- Feb 4, 2007, 8:00 PM CST
- Expired
- Feb 5, 2007, 4:13 AM CST
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
Counties Buchanan County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDVN 041709 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1109 AM CST SUN FEB 4 2007 ...DANGEROUS WIND CHILLS WILL CONTINUE... .ARCTIC AIR WILL REMAIN ACROSS THE REGION THROUGH AT LEAST TUESDAY. AN EXTENDED PERIOD OF COLD WEATHER OF THIS MAGNITUDE HAS NOT BEEN SEEN ACROSS THE REGION FOR SEVERAL YEARS. IAZ040>042-052>054-066-ILZ001-002-007-009-050115- /O.NEW.KDVN.WC.W.0001.070205T0200Z-070205T1500Z/ /O.EXT.KDVN.WC.Y.0004.000000T0000Z-070205T0200Z/ /O.EXT.KDVN.WC.Y.0004.070205T1500Z-070206T1800Z/ BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CLINTON-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 1109 AM CST SUN FEB 4 2007 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST MONDAY... ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... ...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 AM MONDAY TO 12 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST MONDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 AM MONDAY TO 12 PM CST TUESDAY. THE COMBINATION OF BITTER COLD TEMPERATURES AND GUSTY WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 BELOW ZERO OR COLDER FOR AN EXTENDED PERIOD OF TIME. THE WIND CHILL IS EXPECTED TO DIP DOWN IN THE RANGE OF 30 TO 36 BELOW ZERO TONIGHT AND EARLY MONDAY. THESE CONDITIONS WILL BE VERY DANGEROUS TO THOSE WHO ARE UNPREPARED FOR THE COLD WEATHER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS. A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.... RESULTING IN FROST BITE ...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN. $$ IAZ051-063>065-067-068-076>078-ILZ015>018-024-050115- /O.CON.KDVN.WC.Y.0004.000000T0000Z-070206T1800Z/ BENTON-IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON- LOUISA-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...VINTON...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN... ALEDO 1109 AM CST SUN FEB 4 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST TUESDAY. THE COMBINATION OF BITTER COLD TEMPERATURES AND GUSTY WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 BELOW ZERO OR COLDER. THE WIND CHILL MAY DIP DOWN TO 30 BELOW ZERO...ESPECIALLY TONIGHT AND MONDAY MORNING. IF THIS WERE TO OCCUR AND BECOME WIDESPREAD...A WIND CHILL WARNING WOULD BE NEEDED. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS. $$ ERVIN
3 follow-up statements
000 WWUS43 KDVN 042112 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 312 PM CST SUN FEB 4 2007 ...DANGEROUS WIND CHILLS WILL CONTINUE... .ARCTIC AIR WILL REMAIN ACROSS THE REGION THROUGH AT LEAST TUESDAY. AN EXTENDED PERIOD OF COLD WEATHER OF THIS MAGNITUDE HAS NOT BEEN SEEN ACROSS THE REGION FOR SEVERAL YEARS. IAZ040>042-052>054-066-ILZ001-002-007-009-050200- /O.EXT.KDVN.WC.Y.0004.070205T1500Z-070206T0600Z/ /O.CON.KDVN.WC.W.0001.070205T0200Z-070205T1500Z/ /O.CON.KDVN.WC.Y.0004.000000T0000Z-070205T0200Z/ BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CLINTON-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 312 PM CST SUN FEB 4 2007 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST MONDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT. A WIND CHILL WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST MONDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE COMBINATION OF BITTER COLD TEMPERATURES AND 10 TO 15 MPH WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 BELOW ZERO OR COLDER FOR AN EXTENDED PERIOD OF TIME. THE WIND CHILL IS EXPECTED TO DIP DOWN IN THE RANGE OF 30 TO 38 BELOW ZERO TONIGHT AND EARLY MONDAY. THESE CONDITIONS WILL BE VERY DANGEROUS TO THOSE WHO ARE UNPREPARED FOR THE COLD WEATHER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.... RESULTING IN FROST BITE ...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS. $$ IAZ051-063>065-067-068-076>078-ILZ015>018-024-050515- /O.EXT.KDVN.WC.Y.0004.000000T0000Z-070206T0600Z/ BENTON-IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON- LOUISA-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...VINTON...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN... ALEDO 312 PM CST SUN FEB 4 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST MONDAY NIGHT... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST MONDAY NIGHT. THE COMBINATION OF FRIGIDLY COLD TEMPERATURES AND 10 TO 15 MPH WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 TO 30 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS. $$ ERVIN
000 WWUS43 KDVN 050211 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 811 PM CST SUN FEB 4 2007 ...DANGEROUS WIND CHILLS WILL CONTINUE... .ARCTIC AIR WILL REMAIN ACROSS THE REGION THROUGH AT LEAST TUESDAY. AN EXTENDED PERIOD OF COLD WEATHER OF THIS MAGNITUDE HAS NOT BEEN SEEN ACROSS THE REGION FOR SEVERAL YEARS. IAZ040>042-052>054-066-ILZ001-002-007-009-051015- /O.CON.KDVN.WC.W.0001.000000T0000Z-070205T1500Z/ /O.CON.KDVN.WC.Y.0004.070205T1500Z-070206T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CLINTON-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 811 PM CST SUN FEB 4 2007 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT CST MONDAY NIGHT. THE COMBINATION OF BITTER COLD TEMPERATURES AND 8 TO 13 MPH WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 BELOW ZERO OR COLDER FOR AN EXTENDED PERIOD OF TIME. THE WIND CHILL IS EXPECTED TO DIP DOWN IN THE RANGE OF 30 TO 38 BELOW ZERO LATE TONIGHT AND EARLY MONDAY. THESE CONDITIONS WILL BE VERY DANGEROUS TO THOSE WHO ARE UNPREPARED FOR THE COLD WEATHER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. A WIND CHILL WARNING MEANS A COMBINATION OF BITTERLY COLD AIR AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.... RESULTING IN FROST BITE ...HYPOTHERMIA OR EVEN DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS APPROPRIATELY IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS. $$ IAZ051-063>065-067-068-076>078-ILZ015>018-024-051015- /O.CON.KDVN.WC.Y.0004.000000T0000Z-070206T0600Z/ BENTON-IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON- LOUISA-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER- INCLUDING THE CITIES OF...VINTON...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN... ALEDO 811 PM CST SUN FEB 4 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY NIGHT... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST MONDAY NIGHT. THE COMBINATION OF FRIGIDLY COLD TEMPERATURES AND 8 TO 13 MPH WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS OF 20 TO 30 BELOW ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS. $$
000 WWUS43 KDVN 051013 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 413 AM CST MON FEB 5 2007 ...DANGEROUS WIND CHILLS WILL CONTINUE... .ARCTIC AIR REMAINS IN PLACE ACROSS THE REGION. THE COMBINATION OF WIND AND BITTERLY COLD TEMPERATURES WILL CONTINUE TO CREATE DANGEROUSLY COLD WIND CHILLS THROUGH THIS EVENING. IAZ040>042-052>054-066-ILZ001-002-007-009-051815- /O.CAN.KDVN.WC.W.0001.000000T0000Z-070205T1500Z/ /O.EXT.KDVN.WC.Y.0004.070205T1013Z-070206T0600Z/ BUCHANAN-DELAWARE-DUBUQUE-LINN-JONES-JACKSON-CLINTON-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 413 AM CST MON FEB 5 2007 ...WIND CHILL WARNING IS CANCELLED... ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND CHILL WARNING. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. DANGEROUSLY COLD WIND CHILLS WILL PERSIST...WITH WIND CHILLS DIPPING DOWN IN THE RANGE OF 20 TO 30 BELOW ZERO AT TIMES... MAINLY THIS MORNING...AND AGAIN THIS EVENING. SOME IMPROVEMENT IS LIKELY THIS AFTERNOON AS TEMPERATURES CLIMB AND WINDS DIMINISH...ALLOWING WIND CHILLS TO RISE ABOVE 20 BELOW ZERO... STILL QUITE COLD. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN A FEW AS 10 MINUTES IN THESE CONDITIONS. $$ IAZ076>078-ILZ024-051115- /O.CAN.KDVN.WC.Y.0004.000000T0000Z-070206T0600Z/ KEOKUK-WASHINGTON-LOUISA-MERCER- INCLUDING THE CITIES OF...SIGOURNEY...WASHINGTON...WAPELLO... ALEDO 413 AM CST MON FEB 5 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND CHILL ADVISORY. EVEN THOUGH THE ADVISORY HAS BEEN CANCELLED...BITTER COLD WIND CHILLS WILL PERSIST THROUGH TONIGHT. WIND CHILLS WILL DIP DOWN IN THE RANGE OF 10 TO 20 BELOW ZERO AT TIMES THIS MORNING...AND AGAIN TONIGHT. $$ IAZ051-063>065-067-068-ILZ015>018-051815- /O.EXT.KDVN.WC.Y.0004.070205T1013Z-070206T0600Z/ BENTON-IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-ROCK ISLAND-HENRY IL- BUREAU-PUTNAM- INCLUDING THE CITIES OF...VINTON...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...MOLINE...ROCK ISLAND... KEWANEE...PRINCETON...HENNEPIN 413 AM CST MON FEB 5 2007 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. DANGEROUSLY COLD WIND CHILLS WILL PERSIST...WITH WIND CHILLS DIPPING DOWN IN THE RANGE OF 20 TO 30 BELOW ZERO AT TIMES... MAINLY THIS MORNING...AND AGAIN THIS EVENING. SOME IMPROVEMENT IS LIKELY THIS AFTERNOON AS TEMPERATURES CLIMB AND WINDS DIMINISH...ALLOWING WIND CHILLS TO RISE ABOVE 20 BELOW ZERO... STILL QUITE COLD. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN AS FEW AS 10 MINUTES IN THESE CONDITIONS. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 3:25 AM CST, 7 hours 44 minutes earlier.
Area forecast discussion, Feb 4, 3:25 AM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 AM CST SUN FEB 4 2007 .SYNOPSIS... DANGEROUS ARCTIC COLD WILL CONTINUE ACROSS THE REGION THROUGH THE MIDDLE OF THE WEEK BEFORE TEMPERATURES BEGIN TO MODERATE. AN ALBERTA CLIPPER SYSTEM IS EXPECTED TO AFFECT THE AREA ON TUESDAY. && .SHORT TERM...TODAY AND TONIGHT... ARCTIC HIGH PRESSURE TO REMAIN ACROSS THE AREA TODAY AND TONIGHT WITH PERHAPS JUST A FEW PASSING MID OR HIGH CLOUDS. TEMPERATURES TODAY PROBABLY WILL BE SIMILAR TO SATURDAY BUT MINS TONIGHT WILL BE THE COLDEST IN SEVERAL YEARS. HEADLINES ARE THE BIG QUESTION. CURRENT EXTENDED WIND CHILL ADVISORY LOOKS TO BE RIGHT ON. PROJECTED TEMPS/WINDS THE REST OF THE NIGHT SUGGEST ONLY AN ADVISORY IS NEEDED. TONIGHT COULD BE ANOTHER MATTER OVER ABOUT THE NORTHERN HALF OF THE CWFA. ..08.. .LONG TERM...MONDAY THROUGH NEXT SATURDAY... MAIN CHALLENGES RESIDE WITH SNOW CHCS LATE MON-TUE... AND EXTENT OF MODERATION ON TEMPS. COLDEST CORE WITH POLAR VORTEX BEGINS TO LIFT OUT MON NIGHT. MEDIUM RANGE MODELS THOUGH SUGGEST BROAD TROUGH TO PERSIST OVER THE EASTERN 1/3-1/2 OF CONUS WITH NORTH/NORTHWEST FLOW ALOFT SUPPORTIVE OF TEMPS REMAINING BELOW NORMAL FOR THE FORSEEABLE FUTURE. IN FACT SEVERAL SPOKES OF ENERGY LOOK TO DROP DOWN BACKSIDE OF TROUGH ACCOMPANIED BY ADDITIONAL LOBES OF ARCTIC AIR... THOUGH NOWHERE NEAR AS INTENSE AS CURRENT COLD WAVE. STILL... POTENTIAL DOES EXIST FOR MORE SUB ZERO TEMPS LATE WEEK INTO THE WEEKEND... ESPECIALLY WITH FRESH BLANKET OF SNOW. MAIN CORE OF COLD AIR LIFTS OUT MON NIGHT. IN RESPONSE...LOW LEVEL BAROCLINIC ZONE TIGHTENS UP FROM THE PLAINS INTO THE LOWER MISSISSIPPI VALLEY. 00Z/04 ECMWF REMAINS OUTLIER BEING FURTHEST SOUTHWEST WITH INTENSE THERMAL GRADIENT... WHILE NAM/GFS/UKMET MUCH FURTHER NORTHEAST AND BRING BAROCLINIC ZONE EAST FROM THE PLAINS MON EVE INTO THE UPPER MIDWEST AND MID MISSISSIPPI VALLEY BY 12Z TUE. 00Z/04 GFS ENSEMBLE MEMBERS SHOW LARGE SPREADS ON TRACK OF SURFACE LOW. ONLY ONE MEMBER TAKES LOW INTO EASTERN IA ON TUE. MOST ARE CLUSTERED ON TRACK FROM EASTERN NE AND SOUTHWEST IA TO EASTERN MO... WHICH IS CLOSE TO NAM/GFS/UKMET... AND ALSO IN GOOD AGREEMENT WITH MANY OF 03Z/04 SREF MEMBERS. HAVE BUMPED UP POPS TUE AND ALSO PUSHED UP TIMING TO AFTER 06Z TUE BASED ON ISENTROPIC LIFT AND LOWERING CONDENSATION PRESSURE DEFICITS. ON SIDE NOTE.... ENERGY COMING INTO BRITISH COLUMBIA ATTIM AND WATER VAPOR SUGGESTS STRONGER/DEEPER SOLUTIONS FROM GFS/NAM MORE REASONABLE. INTENSE BAROCLINIC ZONE SUGGESTS FAIRLY VIGOROUS SYSTEM WHICH IS SUPPORTED VIA MODEL DEPICTIONS OF OMEGA...2-D PETTERSON LOW/MID LEVEL FRONTOGENETICAL FORCING... AND ISENTROPIC LIFT. ALSO SOME POTENTIAL FOR LARGE SCALE ASCENT FROM RRQ OF 130+ KT JET STREAK. AVERAGE MIXING RATIO/S IN THE 1.5 TO 2 G/KG DURING PEAK LIFT... WHICH WOULD YIELD 2-4 INCH ACCUMULATIONS FOR 12 HR PERIOD... BUT BULK OF FORCING IN 6 HR PERIOD CENTERED AROUND 12Z TUE. OFFSETTING SHORTER DURATION IS HIGH SNOW/WATER RATIOS (20-30:1) WITH ARCTIC AIRMASS... WHICH GARCIA METHOD KNOWN TO UNDERFORECAST IN ARCTIC AIRMASS. GIVEN THE ABOVE AND STRENGTH OF FORCING BELIEVE POTENTIAL FOR SOLID ADVISORY ACCUMS OF 2-4 INCHES IN SOME LOCATIONS. WILL CONTINUE TO MENTION CLIPPER SYSTEM AND POTENTIAL FOR ACCUMS IN HAZARDOUS WX OUTLOOK. AS FOR TEMPS... WENT WITH NON DIURNAL TREND MON NIGHT... WITH TEMPS BOTTOMING OUT IN THE EVE THEN STEADY TO SLOWLY RISING 06Z-12Z TUE. VERY CHALLENGING AS EXPECT FAIRLY LARGE GRADIENT NORTHEAST (COLDEST) TO SOUTHWEST (WARMEST)... WHICH WILL PERSIST THROUGH TUE. CLIPPER DRAGS DOWN A REINFORCING SHOT OF ARCTIC AIR MIDWEEK. STAYING BELOW NORMAL THROUGH THE REST OF THE PERIOD WITH POTENTIAL TO BE MUCH COLDER THAN ADVERTISING LATE WEEK INTO THE WEEKEND IF INDEED GET FRESH SNOW COVER OF A FEW INCHES. ..05.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WIND CHILL ADVISORY THROUGH NOON TUESDAY NORTH OF HIGHWAY 34. IL...WIND CHILL ADVISORY THROUGH NOON TUESDAY NORTH OF HIGHWAY 34. MO...NONE. &&
Hazardous weather outlook, Feb 4, 4:51 AM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 451 AM CST SUN FEB 4 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 451 AM CST SUN FEB 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT DANGEROUSLY COLD WIND CHILLS WILL BE FOUND OVER THE NEXT SEVERAL DAYS. WIND CHILLS IN THE RANGE OF 20 TO 30 BELOW ZERO WILL BE FOUND NORTH OF HIGHWAY 34 WHERE A WIND CHILL ADVISORY IS IN EFFECT THROUGH TUESDAY MORNING. ICE JAMS WILL BE POSSIBLE ON AREA RIVERS THROUGH THE NEXT WEEK. MINOR ICE JAMS HAVE ALREADY OCCURRED ON THE ROCK RIVER IN ILLINOIS AND ALSO ON SECTIONS OF THE WAPSIPINICON AND MAQUOKETA RIVERS IN EASTERN IOWA. MINOR RISES UP TO NEAR FLOOD STAGE ARE POSSIBLE...BUT RAPID RISES ARE NOT EXPECTED WHERE THESE ICE JAMS FORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WIND CHILL ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY MORNING FOR AREAS NORTH OF HIGHWAY 34...AND MAY NEED TO BE EXTENDED AT TIMES TO INCLUDE THE REST OF THE OUTLOOK AREA. ALSO...PORTIONS OF THE OUTLOOK AREA ALONG AND NORTH OF INTERSTATE 80 MAY NEED TO BE UPGRADED TO A WIND CHILL WARNING TONIGHT AND MONDAY MORNING FOR LIFE THREATENING WIND CHILLS OF 30 TO 40 BELOW ZERO. A CLIPPER TYPE SYSTEM WILL BRING THE THREAT OF ACCUMULATING SNOW TO PORTIONS OF THE OUTLOOK AREA LATE MONDAY NIGHT AND TUESDAY. AT THIS TIME... IT APPEARS THE POTENTIAL EXISTS FOR SEVERAL INCHES OF ACCUMULATION... HOWEVER THE EXACT TRACK OF THIS SYSTEM AND THE AMOUNT OF MOISTURE AVAILABLE IS STILL IN QUESTION. BE SURE TO STAY TUNED TO LATER OUTLOOKS FOR UPDATES ON THIS SYSTEM AND THE POTENTIAL FOR ACCUMULATING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE JAMS OR HIGH RIVER LEVELS TO THE NATIONAL WEATHER SERVICE OFFICE IN THE QUAD CITIES.
Nearby
Wind Chill Warnings in Iowa, 2007Wind Chill Warnings in Illinois, 2007Every wind chill warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.